MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER POST-INFARCT VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER POST-INFARCT VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number POST INFARCT MUSCULAR VSD OCCLUDER
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code Tachycardia (2095)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 20mm amplatzer post-infarct ventricular septal defect (vsd) occluder was utilized with a 10f amplatzer trevisio intravascular delivery system.Upon deployment, the left disc deformed in a cobra shape.The device was recaptured and re-deployed twice and then the left disc re-formed to its expected shape.The rest of the device was deployed from the delivery system, and the right disc was elongated, compressed, and deformed.The right ventricular disc may have been constrained within right ventricular trabeculation.In attempting to recapture the right disk the device slipped through the defect into the right ventricle.The device was removed and a replacement 22mm amplatzer post-infarct vsd occluder.The patient had several runs of ventricular tachycardia requiring pacing during the procedure.They all resolved quickly and did not prolong the procedure and did not require any additional intervention.There was no report adverse patient effects or clinically significant delay.The patient was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity was reported.One image was received from the field appearing to show device presenting deformation during deployment inside the patient.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The investigation confirmed that the device met functional and visual specifications when analyzed at abbott under non-physiological conditions.Based on the information received, the root cause of the reported incident could not be conclusively determined but may have been contributed to by the interaction of the device with cardiac structures.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER POST-INFARCT VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17159829
Report Number2135147-2023-02663
Device Sequence Number14850512
Product Code MLV
UDI-Device Identifier05415067028129
UDI-Public05415067028129
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberPOST INFARCT MUSCULAR VSD OCCLUDER
Device Catalogue Number9-VSDMPIHDE-020
Device Lot Number7838266
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTEM
Patient Age73 YR
Patient SexMale
Patient Weight122 KG